The doctor prescribed topamax to me because i have been getting frequent headaches. I have been taking 25mg at bed for the last 4 nights, tonight will be my 5th night. After 7 days I am supposed to increase the dose. Today I started feeling numbing and tingling in my fingers. I never have experienced this before and its been like this for 5 hours. From what I read I think this is a side effect of topamax. Should I stop using it tonight or should I continue with my 5th dose. I dont know what to do. Is it bad to experience a side effect? Any advice?
When I took topamax I had the same side effect, it gets worse in the winter with the cold weather. What I found out is that topamax depletes the potassium in your body, If you like bananas eat one a day and if you are like me you can get an otc potassium you just need 1-2 a day and I would take them depending on how my hands and feet felt. It is better to just eat a banana unstead of taking supplements but otc potassium is inexpensive.
Good luck with the topamax and watch for kidney stones
I've been on Topamax for over a year now and it did that to me at first too, the numbness or tingling, mostly in my toes, I started out at 50mg. and now have been on 75mg, for 6 mos. I will say for me, those side effects have gone away and personally the good out ways the bad, you see, I had a mild stroke from the migraine I had, I have hemiplegic migraines and to me it is worth a little discomfort rather than go through that again! If it were me, I would not stop it, but that's my opinion. Good Luck!
I have been on topamax for a couple of years. This past week I was able to go boogeyboarding and had a blast but every time I got out of the water I had this horrible pressure build on the sides of my head, face, neck and start traveling down my body. There was also intense tingling in my fingers and toes. Has anyone had this happen? I've been boogeyboarding for years but had to take 2 years off because of a hip replacement. Just trying to figure this out.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.